Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Nov 28, 2016, 10:45 AM CST for Anoka County, Ramsey County, Minnesota. It was in force for 60 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 28, 2016, 10:45 AM CST (16:45 UTC)
- Expired
- Nov 28, 2016, 11:45 AM CST
- In force
- 60 min
- Issued by
- NWS Twin Cities, MN
Counties Anoka County, MN, Ramsey County, MN
The radar
The Minneapolis radar (KMPX), 48 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 28, 10:45 AM CST | HAIL 0.5 | 1 N Lakeville, MN | . |
| Nov 28, 10:45 AM CST | HAIL 0.5 | 1 Sse Richfield, MN | . |
| Nov 28, 10:45 AM CST | HAIL 0.5 | Fridley, MN | . |
| Nov 28, 10:59 AM CST | HAIL 0.5 | Minneapolis, MN | OCCURRED NEAR INTERSECTION OF 106TH ST. AND I-35W. |
| Nov 28, 11:00 AM CST | HAIL 0.5 | 2 Nne Minneapolis, MN | . |
| Nov 28, 11:04 AM CST | HAIL 0.5 | Bloomington, MN | THIRD ROUND OF HAIL. REPORTED BY RETIRED NWS FORECASTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 4.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 372 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
745 WWUS83 KMPX 281645 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1045 AM CST MON NOV 28 2016 MNZ052-053-060>062-069-070-077-281745- ANOKA-ISANTI-CHISAGO-SCOTT-DAKOTA-HENNEPIN-RICE-RAMSEY- 1045 AM CST MON NOV 28 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN HENNEPIN... EASTERN SCOTT...SOUTHEASTERN ISANTI...ANOKA...WESTERN DAKOTA... NORTHWESTERN RICE...RAMSEY AND NORTHWESTERN CHISAGO COUNTIES... AT 1044 AM CST...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM BETHEL TO NEAR ELKO NEW MARKET. MOVEMENT WAS NORTH AT 55 MPH. WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... MINNEAPOLIS...ST. PAUL...CAMBRIDGE...BLOOMINGTON...BROOKLYN PARK... EAGAN...COON RAPIDS...EDEN PRAIRIE...BURNSVILLE...BLAINE...LAKEVILLE AND APPLE VALLEY. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 71 AND 80. LAT...LON 4573 9300 4458 9308 4442 9346 4543 9334 TIME...MOT...LOC 1644Z 193DEG 52KT 4541 9323 4457 9341 $$ CLF
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Nov 28, 6:10 AM CST, 4 hours 35 minutes earlier.
Area forecast discussion, Nov 28, 6:10 AM CST, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 610 AM CST Mon Nov 28 2016 .UPDATE...For 12z Aviation discussion below && .SHORT TERM...(Today and tonight) Issued at 335 AM CST Mon Nov 28 2016 Early morning water vapor imagery and radar data illustrate the dry slot centered over the forecast area, associated with the eastern Dakotas upper low. A few spotty showers and light drizzle are being reported, but there is a lull in the more widespread/organized precipitation. There will be two main areas of redevelopment today. The first will be over west central MN related to the upper low, with the second area of redevelopment anticipated along/east of Interstate 35 in vicinity of the surface front during the late morning and afternoon hours. While we did not see any nocturnal thunder activity locally, the late morning and afternoon activity will have the potential for some thunder with the surface low nearby. Non-supercell tornado parameters (surface CAPE to 3 km and surface vorticity) peak along I- 35 (the front) this afternoon. Do not think we have enough instability, otherwise it would be a potential tornado day. High temperatures will be quite mild given the warm start to the day, and expect lower 40s to lower 50s. These readings are 15-20 degrees above normal, but will likely fall short of record values which are in the upper 50s. Tonight precipitation will be primarily focused along the western/northern fringes of the forecast area tied to the upper low, and we should start to see some snow mixing in during the evening as colder air works in. .LONG TERM...(Tuesday through Sunday) Issued at 340 AM CST Mon Nov 28 2016 The very highly amplified upper low will be slow to move out of the Upper Midwest this week as a blocking type pattern develops north across central Canada. Models have been forecasting this scenario of the upper ridge across central Canada with a few minor differences in the intensity and movement through Thursday. Forecast confidence remains high as the mean upper low overhead today will slowly fill and lift across the Great Lakes region by the end of the week. The air mass will slowly cool overhead as colder air rotates into the system, but nothing too extreme. Therefore, the mixture of rain during the day and snow at night seems likely. Any accumulations will be minor as the main lift and deeper moisture will hold west of our region, but an inch or two is possible in western Minnesota once colder air returns. Even if precipitation develops or not, cloud cover will persist with little diurnal change from nighttime lows, and daytime highs. Next weekend remains questionable as the EC has a much different forecast for a storm system moving out of the desert southwest, vs. the GFS/GEM. Both the GFS/GEM continue with a more split flow regime, with the EC more progressive, especially with the southern jet stream. Due to these differences, forecast confidence is low for next weekend. Past next weekend, and how the aforementioned storm system affects the central part of the country next weekend, a much colder flow regime should develop the week of December 7th. This colder outlook has been advertised enough by the longer range models to have some support/higher confidence on a colder weather pattern developing. Timing and how cold this air mass becomes remains the big question. However, current models are forecasting -20 to -25C 850H temperatures behind this air mass flowing southward over the Upper Midwest for the week of December 7th. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 610 AM CST Mon Nov 28 2016 Periodic showers will be possible through the period as an upper level low rotates just west of the area, especially in west central MN (KAXN). A wedge of drier air working northward from south central Minnesota will bring scattering clouds to central MN sites and improvement to VFR (primarily KRWF/KSTC/KMSP) this morning. Other shower development (possibly even an isolated thunderstorm) is possible later this morning and early afternoon from east central MN into west central WI as a front lifts across the area, but probabilities are low so only VCSH have been included. Cigs will likely degrade back down to low-end MVFR again tonight, with minor visibility reductions due to BR possible. Southeast winds will gust from between 20 and 30 knots today. KMSP... VFR conditions look to be prevalent today now that the dry slot of air is working in from the southwest. Could see some redevelopment of showers later on this morning and afternoon in the vicinity of a front, but coverage/probabilities are low. /OUTLOOK FOR KMSP/ Tue...MVFR/IFR. Chc -RA. Wind SW 5-10 kts. Wed...MVFR/IFR. Chc -RA/-SN. Wind NW 5-10 kts. Thu...MVFR/IFR. Chc -RA/-SN. Wind NW 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...LS LONG TERM...JLT AVIATION...LS
Hazardous weather outlook, Nov 28, 3:58 AM CST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 358 AM CST MON NOV 28 2016 MNZ041>043-047>050-054>058-064>067-073>075-082-091-291000- DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-LAC QUI PARLE- SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD- SIBLEY-REDWOOD-BROWN-NICOLLET-WATONWAN-MARTIN- 358 AM CST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LIGHT SNOWFALL ACCUMULATIONS ARE POSSIBLE IN WESTERN AND CENTRAL MINNESOTA THIS WEEK...BUT AMOUNTS WILL BE MINIMAL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ044-045-051>053-059>063-068>070-076>078-083>085-092-093- WIZ014>016-023>028-291000- MILLE LACS-KANABEC-SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA- RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA-LE SUEUR-RICE-GOODHUE- BLUE EARTH-WASECA-STEELE-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 358 AM CST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE DURING THE LATE MORNING AND AFTERNOON HOURS...MAINLY ALONG AND EAST OF INTERSTATE 35. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Nov 28, 9:11 AM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
911 AM CST MON NOV 28 2016
MNZ060>062-069-070-076-077-281600-
ANOKA-SCOTT-DAKOTA-HENNEPIN-RICE-RAMSEY-LE SUEUR-
911 AM CST MON NOV 28 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN HENNEPIN...
EASTERN SCOTT...CENTRAL ANOKA...NORTHWESTERN DAKOTA...NORTHWESTERN
RICE...RAMSEY AND EASTERN LE SUEUR COUNTIES...
AT 910 AM CST...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CREDIT RIVER TO JANESVILLE. MOVEMENT
WAS NORTH AT 50 MPH.
DIME SIZE HAIL IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...ST. PAUL...BLOOMINGTON...BROOKLYN PARK...PLYMOUTH...
EAGAN...MAPLE GROVE...COON RAPIDS...EDEN PRAIRIE...BURNSVILLE...
BLAINE AND LAKEVILLE.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 79 AND 80.
LAT...LON 4424 9376 4463 9358 4539 9333 4516 9302
4513 9302 4512 9299 4420 9353
TIME...MOT...LOC 1510Z 195DEG 42KT 4466 9343 4413 9370Local storm report, Nov 28, 9:17 AM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
917 AM CST MON NOV 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM HAIL PRIOR LAKE 44.73N 93.43W
11/28/2016 E0.50 INCH SCOTT MN PUBLIC
.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMSpecial weather statement, Nov 28, 10:45 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1045 AM CST MON NOV 28 2016 MNZ052-053-060>062-069-070-077-281745- ANOKA-ISANTI-CHISAGO-SCOTT-DAKOTA-HENNEPIN-RICE-RAMSEY- 1045 AM CST MON NOV 28 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN HENNEPIN... EASTERN SCOTT...SOUTHEASTERN ISANTI...ANOKA...WESTERN DAKOTA... NORTHWESTERN RICE...RAMSEY AND NORTHWESTERN CHISAGO COUNTIES... AT 1044 AM CST...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM BETHEL TO NEAR ELKO NEW MARKET. MOVEMENT WAS NORTH AT 55 MPH. WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... MINNEAPOLIS...ST. PAUL...CAMBRIDGE...BLOOMINGTON...BROOKLYN PARK... EAGAN...COON RAPIDS...EDEN PRAIRIE...BURNSVILLE...BLAINE...LAKEVILLE AND APPLE VALLEY. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 71 AND 80. LAT...LON 4573 9300 4458 9308 4442 9346 4543 9334 TIME...MOT...LOC 1644Z 193DEG 52KT 4541 9323 4457 9341 CLF
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 9:11 AM CST | Special Weather Statement | MPX | Anoka, Ramsey, Scott | 49 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.